Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Detroit, MI

May 29, 2012Bay County, Midland County, Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2012, 1:46 AM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 1:46 AM EDT (05:46 UTC)
Expired
May 29, 2012, 2:31 AM EDT
In force
45 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, MI, Midland County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:04 AM EDTTSTM WND GST 505 S Auburn, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WUUS53 KDTX 290546
SVRDTX
MIC017-111-145-290700-
/O.NEW.KDTX.SV.W.0046.120529T0546Z-120529T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN SOUTHEAST MICHIGAN...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 300 AM EDT

* AT 145 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR BRECKENRIDGE...AND MOVING NORTHEAST AT 45
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GORDONVILLE AROUND 155 AM EDT.
  POSEYVILLE AND LAPORTE AROUND 200 AM EDT.
  FREELAND AND MIDLAND AROUND 205 AM EDT.
  AUBURN AROUND 210 AM EDT.
  WILLARD AROUND 215 AM EDT.
  KAWKAWLIN AROUND 220 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SANFORD...            SAGINAW...
  PLEASANT VALLEY...    PINCONNING...         OIL CITY...
  MUNGER...             MIDLAND...            MERRILL...
  LINWOOD...            KAWKAWLIN...          FREELAND...
  ESSEXVILLE...         BAY CITY...           AUBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4391 8391 4387 8392 4385 8390 4375 8394
      4367 8389 4363 8374 4361 8370 4340 8370
      4333 8438 4346 8438 4347 8461 4364 8461
TIME...MOT...LOC 0546Z 240DEG 39KT 4346 8441
WIND...HAIL 60MPH 0.75IN

$$

KURIMSKI
4 follow-up statements
438 
WWUS53 KDTX 290556
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 AM EDT TUE MAY 29 2012

MIC017-111-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
MIDLAND MI-SAGINAW MI-BAY MI-
156 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY...NORTHERN
SAGINAW AND MIDLAND COUNTIES UNTIL 300 AM EDT...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MIDLAND...MOVING NORTHEAST AT 35
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUBURN AND WILLARD AROUND 205 AM EDT.
  KAWKAWLIN AROUND 215 AM EDT.
  BAY CITY STATE RECREATION AREA AND LINWOOD AROUND 220 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SANFORD...            SAGINAW...
  PLEASANT VALLEY...    PINCONNING...         OIL CITY...
  MUNGER...             MIDLAND...            MERRILL...
  LINWOOD...            KAWKAWLIN...          FREELAND...
  ESSEXVILLE...         BAY CITY...           AUBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4391 8391 4387 8392 4385 8390 4375 8394
      4367 8389 4363 8374 4361 8370 4340 8370
      4333 8438 4346 8438 4347 8461 4364 8461
TIME...MOT...LOC 0556Z 238DEG 30KT 4359 8416
WIND...HAIL 60MPH 0.88IN

$$

KURIMSKI
033 
WWUS53 KDTX 290607
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
207 AM EDT TUE MAY 29 2012

MIC111-290617-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
MIDLAND MI-
207 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4391 8391 4387 8392 4385 8390 4385 8391
      4382 8391 4374 8394 4367 8389 4363 8374
      4361 8370 4340 8370 4335 8417 4381 8417
TIME...MOT...LOC 0607Z 238DEG 30KT 4364 8405

$$

MIC017-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
207 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY AND
NORTHEASTERN SAGINAW COUNTIES UNTIL 300 AM EDT...

AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR AUBURN...MOVING NORTHEAST AT 35
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KAWKAWLIN AROUND 215 AM EDT.
  BAY CITY STATE RECREATION AREA AND LINWOOD AROUND 220 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            PINCONNING...
  MUNGER...             LINWOOD...            KAWKAWLIN...
  FREELAND...           ESSEXVILLE...         BAY CITY...
  AUBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4391 8391 4387 8392 4385 8390 4385 8391
      4382 8391 4374 8394 4367 8389 4363 8374
      4361 8370 4340 8370 4335 8417 4381 8417
TIME...MOT...LOC 0607Z 238DEG 30KT 4364 8405
WIND...HAIL 60MPH 0.75IN

$$

KURIMSKI
703 
WWUS53 KDTX 290617
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 AM EDT TUE MAY 29 2012

MIC017-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
217 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAY AND NORTHEASTERN SAGINAW COUNTIES UNTIL 300 AM EDT...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KAWKAWLIN TO ZILWAUKEE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SAGINAW AND SOUTHEASTERN BAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4375 8407 4380 8403 4380 8392 4379 8392
      4374 8394 4367 8389 4363 8374 4361 8370
      4340 8370 4336 8403
TIME...MOT...LOC 0618Z 245DEG 42KT 4368 8384 4349 8381
WIND...HAIL 60MPH 0.75IN

$$

KURIMSKI
461 
WWUS53 KDTX 290631
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 AM EDT TUE MAY 29 2012

MIC017-145-290641-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
231 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY AND
NORTHEASTERN SAGINAW COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4375 8407 4380 8403 4380 8392 4379 8392
      4374 8394 4367 8389 4363 8374 4361 8370
      4340 8370 4336 8403
TIME...MOT...LOC 0631Z 245DEG 42KT 4374 8365 4355 8362

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:10 AM EDT, 36 minutes earlier.

Area forecast discussion, May 29, 1:10 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
110 AM EDT TUE MAY 29 2012

.AVIATION...

//DISCUSSION...

ELONGATED AND INCREASING FRAGMENTED LINE OF SHOWERS AND THUNDERSTORMS
SHIFTING DOWNSTREAM OF A COLD FRON NOW EXTENDS FROM JUST WEST OF
THE TRI- CITES TO NEAR CHICAGO. LATEST TRENDS PROVIDE CONFIDENCE
THAT THUNDER WILL IMPACT MBS EARLY THIS MORNING AND WILL INCLUDE A
TEMPO TO HIGHLIGHT THE MOST LIKELY TIME PERIOD. TO THE SOUTH...
CONCERN EXISTS THAT COVERAGE WILL TEND TO BECOME MORE LIMITED WITH
TIME AS THIS MOISTURE AXIS ARRIVES RIGHT AT THE DIURNAL MINIMUM
/08-11Z/. THEREFORE WILL HOLD OFF ON ANY SPECIFIC THUNDER MENTION
UNLESS SUBSEQUENT TRENDS SUGGEST OTHERWISE. FAIRLY SUBSTANTIAL LOW
LEVEL DRY LAYER WILL TEND TO KEEP CEILINGS OUTSIDE OF ANY STRONGER
SHOWERS/STORMS IN VFR. COLD FRONT CLEARS THE AREA BY MID MORNING
WITH POST-FRONTAL WINDS SHIFTING TO WESTERLY. DAYTIME HEATING
COMBINED WITH SLIGHT COOLING ABOVE THE BOUNDARY LAYER WILL BRING
AN EXPANDING HIGH BASED CU FIELD FOR THE AFTERNOON PERIOD.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE EARLY THIS MORNING.

* LOW CONFIDENCE IN CEILING BREIFLY FALLING BELOW 5000 FEET 09 TO
14Z THIS MORNING.

&&

.PREV DISCUSSION...ISSUED 345 PM EDT MON MAY 28 2012

SHORT TERM...THIS EVENING AND TONIGHT

LOW PRESSURE CENTERED OVER THE NORTHERN GREAT LAKES WILL PULL A COLD
FRONT...CURRENTLY OVER CENTRAL WI...THROUGH THE REGION OVERNIGHT
PRODUCING SHOWERS AND THUNDERSTORMS. THE FRONT WILL EXIT TO THE EAST
AROUND 12Z ENDING THE THREAT OF STORMS. THE QUESTION THAT STILL
NEEDS TO BE ASKED IS WHAT WILL HAPPEN THIS EVENING? A PREFRONTAL
TROUGH AND WEAK THETA E GRADIENT WILL PASS THROUGH SE MI AROUND
20-22Z. VISIBLE SATELLITE SHOWS THIS FEATURE AS A BAND OF MID LEVEL
CLOUDS CURRENTLY OVER WESTERN MI. THESE CLOUDS WILL COOL THE MID
LEVELS TO SOME EXTENT BUT THE STRONG CAP BETWEEN 700-800MB...15C
ON THE 12Z DTX SOUNDING AND INCREASING SLIGHTLY DURING THE
DAY...RESIDES BELOW THIS FEATURE WHICH WILL NOT HELP INITIATION.
THESE CLOUDS...IN ADDITION TO SOME DIURNAL CU...HAVE ALSO LIMITED
SFC HEATING WHICH WILL WORK AGAINST BREAKING THE CAP. TEMPS RAMPED
UP QUICKLY TODAY BUT HAVE SINCE STALLED IN THE LOW 90S. WHILE
WATCHING THIS PREFRONTAL ZONE CROSS THROUGH WI TODAY...NOTED IT
WAS ABLE TO PRODUCE NOTHING MORE THEN THIS CLOUD BAND. ONCE IT
PASSED THROUGH...STORMS STARTED LIGHTING UP ALONG THE STRONGER
700MB THETA E GRADIENT JUST AHEAD OF THE COLD FRONT. SEE A SIMILAR
SITUATION OCCURRING OVER SE MI THIS EVENING. WHEN THE THETA E
RIDGE REACHES US WE WILL BE SITTING WITH AROUND 1500 J/KG OF
CAPE...BULK SHEAR WILL BE INCREASING TO AROUND 30
KNOTS...IMPRESSIVE LOW AND MID LEVEL LAPSE RATES...AND DECENT
MOISTURE WITH PWATS AROUND 1.5 INCHES. WITH ALL THAT SAID...WE ARE
LOOKING FOR STORMS TO MOST LIKELY HOLD OFF TIL AROUND 00Z WITH
BEST CHANCE OF SEVERE STORMS FROM AROUND 00Z-04Z. CAPE PROFILE IS
TALL BUT FAIRLY NARROW LEADING TO MORE OF A WIND THREAT WITH THE
STORMS. FREEZING LEVELS UP AROUND 13KFT WILL MAKE IT TOUGH TO
REACH SVR LIMITS FOR HAIL BUT IT IS NOT OUT OF THE QUESTION. THE
UNIDIRECTIONAL SHEAR PROFILE SHOULD CAUSE THE STORMS TO TRANSITION
TO MULTICELLULAR IN NATURE. SPC DOES HAVE US IN SLIGHT RISK FOR
THE REST OF TODAY AND TONIGHT WHICH STILL SEEMS WARRANTED AT THIS
POINT.

LONG TERM... TUESDAY THROUGH NEXT MONDAY

SHOWERS AND STORMS WILL EXIT SE MICHIGAN SHORTLY AFTER SUNRISE
TUESDAY MORNING, CARRIED EASTWARD BY THE FRONT REPRESENTING THE
FIRST STAGE OF COOLER TEMPERATURES EXPECTED DURING THE REST OF THE
WEEK. THIS BOUNDARY WILL USHER IN AN AIR MASS THAT HAS MORE OF A
MOISTURE CONTRAST THAN ONE OF TEMPERATURE, ALTHOUGH MAX TEMPS ARE
EXPECTED TO BE KNOCKED DOWN INTO THE 80S, SURFACE DEWPOINT IN THE
UPPER 40S TO LOWER 50S BY AFTERNOON WILL BE THE MORE NOTICEABLE
CHANGE COMPARED TO THIS AFTERNOON. THE MORE NOTICEABLE TEMPERATURE
CHANGE WILL OCCUR TUESDAY NIGHT AS THE MAIN COLD FRONT IS DRAWN
SOUTHWARD THROUGH LOWER MICHIGAN AS THE UPPER LEVEL WAVE MOVES FROM
LAKE SUPERIOR INTO QUEBEC. BY THIS POINT IN THE FORECAST, THE
QUALITY OF MODEL SOLUTIONS LOOKS GOOD GIVEN THE UPPER LEVEL SYSTEM
IS PART OF THE HIGHLY AMPLIFIED BUT SLOWLY PROGRESSIVE LONG WAVE
PATTERN HAVING RELIABLE PREDICTABILITY. THIS IS REFLECTED IN GOOD
AGREEMENT AMONG THE VARIOUS MODEL SOLUTIONS ON THE TIMING AND TRACK
OF THE UPPER WAVE THROUGH THE NORTHERN GREAT LAKES AND INTO EASTERN
CANADA TUESDAY NIGHT THROUGH WEDNESDAY. THE RESULT WILL BE A DROP IN
MAX TEMPS INTO THE 60S OVER MUCH OF THE REGION, A RARE INSTANCE OF
BELOW NORMAL VALUES SO FAR THIS MONTH WHICH ARE IN THE LOWER HALF OF
THE 70S DURING THE LAST WEEK OF MAY.

SURFACE HIGH PRESSURE ASSOCIATED WITH THE COOL CANADIAN AIR MASS
WILL BE FIRMLY IN PLACE OVER THE GREAT LAKES THURSDAY AND WILL HELP
ENSURE JUNE STARTS OUT ON THE COOL SIDE BY FRIDAY AS WELL. AS HIGH
PRESSURE HOLDS ON AT THE SURFACE, COOLER READINGS WILL ALSO BE
SUPPORTED BY CLOUDS AND POSSIBLY RAIN SPREADING IN FROM THE SOUTH AS
THE NEXT LOW PRESSURE SYSTEM DEVELOPS OVER THE MIDWEST. THIS IS
SHOWN IN MODEL DATA TO BE IN THE FORM OF A SHORT WAVE CUTTING UNDER
THE UPPER RIDGE OVER CENTRAL CANADA INTO THE NORTHERN PLAINS. THE
DEVELOPMENT OF THIS SYSTEM OVER THE MIDWEST LOOKS FINE IN THE MODEL
OUTPUT DURING THURSDAY AS THIS IS WHERE THE MAIN REGION OF
BAROCLINICITY WILL BE POSITIONED LEAVING LITTLE EVIDENCE TO SUPPRESS
POPS IN THE FORECAST THURSDAY NIGHT INTO FRIDAY. THIS IS ESPECIALLY
TRUE CONSIDERING THE ECMWF SOLUTION BRINGS QPF THROUGH ALL OF LOWER
MICHIGAN BY 12Z FRIDAY AND THEN CLOSES OFF THE UPPER LOW OVER LAKE
HURON FRIDAY NIGHT. THE SYSTEM THEN HAS A CHANCE TO LINGER OVER THE
EASTERN GREAT LAKES THROUGH SATURDAY BEFORE THE LONG WAVE RIDGE
MAKES AN EASTWARD MOVE SUNDAY INTO MONDAY.

MARINE...

WARM FRONT HAS PASSED WELL TO OUR NORTH LEADING TO GUSTY
SOUTH/SOUTHWEST WINDS ACROSS ALL THE LAKES. THESE WINDS WILL RELAX A
BIT THIS EVENING AS BETTER MIXING CEASES. A COLD FRONT APPROACHING
THE WESTERN GREAT LAKES WILL PASS THROUGH THE REGION OVERNIGHT.
WINDS WILL INCREASE SLIGHTLY AND TURN WESTERLY BEHIND THIS FRONT.
THE FRONT WILL BRING A CHANCE FOR STRONG THUNDERSTORMS EARLY TONIGHT
WITH PRECIPITATION TAPERING OFF TOWARD MORNING. HIGH PRESSURE WILL
RETURN FOR THE MID TO LATE WEEK PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MR
SHORT TERM...DRK
LONG TERM....BT
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 4:00 PM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT MON MAY 28 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-290930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
400 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE... TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES INTO THE
UNUSUALLY WARM AND HUMID AIR FOR THIS TIME OF YEAR IN SOUTHEAST
MICHIGAN. THERE IS POTENTIAL FOR SEVERE WEATHER WITH THE MAIN TIME
WINDOW BEING BETWEEN 8 PM AND MIDNIGHT. THE STRONGEST STORMS
WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND HAIL NEAR 1 INCH WHILE
MOVING SOUTHWEST TO NORTHEAST AT 40 MPH. THESE STORMS WILL ALSO BE
CAPABLE OF HEAVY DOWNPOURS THAT COULD CAUSE LOCALIZED FLOODING...
ESPECIALLY IN THE TRI CITIES REGION THROUGH THE NORTHERN THUMB WHERE
HEAVY RAINFALL OCCURRED DURING SUNDAY. WEAKER SHOWERS AND STORMS
WILL LINGER THROUGH THE OVERNIGHT HOURS AND THEN EXIT EASTWARD
AROUND SUNRISE TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-290930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE... TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES INTO THE
UNUSUALLY WARM AND HUMID AIR FOR THIS TIME OF YEAR IN SOUTHEAST
MICHIGAN. THERE IS POTENTIAL FOR SEVERE WEATHER WITH THE MAIN TIME
WINDOW BEING BETWEEN 10 PM AND 2 AM. THE STRONGEST STORMS WILL BE
CAPABLE OF WIND GUSTS TO 50 KNOTS AND HAIL NEAR 1 INCH WHILE MOVING
SOUTHWEST TO NORTHEAST AT 35 KNOTS. WEAKER SHOWERS AND STORMS WILL
LINGER THROUGH THE OVERNIGHT HOURS AND THEN EXIT EASTWARD AROUND
SUNRISE TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DRK/BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 29, 12:07 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     SOUTHFIELD              42.48N 83.26W
05/28/2012                   OAKLAND            MI   AMATEUR RADIO

            MULTIPLE TREES AND POWERLINES DOWN. SIZE OF TREES
            UNKNOWN.

&&

ADODSON
Local storm report, May 29, 12:12 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     5 SW SALINE             42.13N 83.86W
05/28/2012                   WASHTENAW          MI   BROADCAST MEDIA

            TREES DOWN AT THE INTERSECTION OF US12 AND FELDKAMP RD.
            SIZE UNKNOWN...CORRECTED FOR TIME

&&

ADODSON
Special weather statement, May 29, 12:15 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1215 AM EDT TUE MAY 29 2012

MIZ076-083-290445-
MONROE MI-WAYNE MI-
1215 AM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND NORTHEASTERN
MONROE COUNTIES UNTIL 1245 AM EDT...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CARLETON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
NEW BOSTON AROUND 1225 AM EDT.
FLAT ROCK...ROCKWOOD AND SOUTH ROCKWOOD AROUND 1230 AM EDT.
BROWNSTOWN TOWNSHIP...WOODHAVEN AND GIBRALTER AROUND 1235 AM EDT.
RIVERVIEW...SOUTHGATE...TRENTON...GROSSE ILE AND TAYLOR AROUND 1240
AM EDT.
WYANDOTTE AND LINCOLN PARK AROUND 1245 AM EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 29, 12:19 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1219 AM EDT TUE MAY 29 2012

MIZ076-083-290445-
MONROE MI-WAYNE MI-
1219 AM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND NORTHEASTERN
MONROE COUNTIES UNTIL 1245 AM EDT...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CARLETON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
NEW BOSTON AROUND 1225 AM EDT.
FLAT ROCK...ROCKWOOD AND SOUTH ROCKWOOD AROUND 1230 AM EDT.
BROWNSTOWN TOWNSHIP...WOODHAVEN AND GIBRALTER AROUND 1235 AM EDT.
RIVERVIEW...SOUTHGATE...TRENTON...GROSSE ILE AND TAYLOR AROUND 1240
AM EDT.
WYANDOTTE AND LINCOLN PARK AROUND 1245 AM EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 29, 12:40 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 AM EDT TUE MAY 29 2012

MIZ047-048-290515-
BAY MI-MIDLAND MI-
1240 AM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND NORTHEASTERN
MIDLAND COUNTIES UNTIL 115 AM EDT...

AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANFORD...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
MOUNT FOREST AND BENTLEY AROUND 1255 AM EDT.
PINCONNING AROUND 100 AM EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 29, 1:29 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
129 AM EDT TUE MAY 29 2012

MIZ047>049-053>055-060>063-290630-
BAY MI-GENESEE MI-HURON MI-LAPEER MI-MIDLAND MI-SAGINAW MI-SANILAC
MI-SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI-
129 AM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HURON...TUSCOLA...BAY...NORTHERN
ST. CLAIR...SANILAC...NORTHERN SHIAWASSEE...SAGINAW...MIDLAND...
NORTHERN LAPEER AND NORTHERN GENESEE COUNTIES UNTIL 230 AM EDT...

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS THE THUMB REGION AND
THE SAGINAW VALLEY. THESE STORMS WERE MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THE STRONGER STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWN CITY...
  CASS CITY...
  CASEVILLE...
  YALE...
  SANDUSKY...
  BAD AXE...
  UBLY...
  CROSWELL...
  DECKERVILLE...
  LAKEPORT...
  PORT AUSTIN...
  LEXINGTON...
  PORT SANILAC...
  FORESTVILLE...
  PORT HOPE...
  HARBOR BEACH...
  GAGETOWN...
  OWENDALE...
  PIGEON...
  MELVIN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:48 AM EDTSpecial Marine WarningDTX52 min
May 29, 10:11 AM EDTSpecial Marine WarningDTX37 min
May 29, 10:15 AM EDTSpecial Marine WarningDTX41 min
May 29, 7:32 PM EDTSmall Craft AdvisoryDTX8 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.